Posted by KarenB on March 31, 2000, at 11:52:34
In reply to Re: Desperate in Costa Rica, posted by sean on March 31, 2000, at 11:01:46
I suggest you do see a doctor, to try to rule out any abnormal physical cause of your illness (other than brain chemicals run amuck). But... you were prescribed Celexa while in the US, right? Do you have a diagnoses from a psychiatrist or was it a regular M.D. who prescribed it? If you were prescribed an SSRI and you can't get it now, and your only complaint was loss of sexual desire, I would not be afraid to try another SSRI, so long as you request the insert at the pharmacy and follow the recommended dosage, starting low and working your way up gradually. Just be wise and careful. Realize too, that it may take 3-4, sometimes even 8 weeks to get a full assessment of what it will do for you. It has been my experience, though, that if it is just too miserable (like you describe Wellbutrin and Prozac) that it needs to be ditched immediately. There are just some "side effects" I am NOT willing to live through.
And for those who want to give me a hard time about this, it is perfectly legal where he is, OK?
I self medicated in the Philippines, very successfully and do have some suggestions. I do not have anxiety type depression, so I'll just tell you about a couple that were too sedating for me - you may find them to be just right.
Paxil is a sedating SSRI, used for depression, social and other types of anxiety. I also found Zoloft to be extremely sedating. Tianeptine is a whole different animal - definitely worth a try if the SSRIs don't work and it's available there. You can't get it in the US. Try Zyprexa if you need to gain about 50 lbs. Don't try any of the older tricyclic antidepressants - with your anxiety and the way you reacted to Wellbutrin, I would think they would send you through the roof as well.
Disclaimer: I am not a doctor.